A Letter to my Mental Health

health-846863_1280

Dear Mental Health,

I’m sorry for what you’re going through. I know you’ve been lost, loopy, and just out of it for a few days now and I wish I could change that. I know you’ve been crying out, trying to figure out what’s going on, and why you feel strange and I’m so sorry.

Love,
Sherri

Much like my very brave friend, Andrea, I’m not keeping quiet any longer. Mental health issues are less of a stigma than they used to be, but they’re still shushed and tucked into tiny boxes and shoved far back into the recesses of our figurative closets. I’ve posted before about my ongoing battle with my mind – not necessarily full on depression, but definitely not the happy Sherri I want to be. I recently switched medications from something I’ve been on for years that hasn’t seemed to do much, to a newer drug that seemed to have worked for two days. Now I feel I am right back where I was on the prior medicine.

I’m changing medications again. I’ve read about side effects of medications and also the effects of coming off or going on them, along with the proper way to do it. I’m currently coming off my latest medication completely before starting the new one. Let me just say that I have’t been completely SSRI-free for as long as I can remember. In other words, I can’t remember not being on something.

The effects happening to my body and head right now are scary, to say the least. I can feel changes in my head, along with feeling generally loopy or woozy most all of the time, especially when walking. And I’m so tired. Lethargic, even. I want to sleep all the time right now and can’t get enough. I could barely muster getting out of the car yesterday when we arrived to Thanksgiving lunch at a nearby restaurant. Once I stepped inside the restaurant, I just felt lost. My brain is clear and functioning properly, but there are some synapses not firing quite right in there, too. There are spurts of tunnel vision, moments when I stand up and immediately need to sit back down, and scary dreams. In short, I feel exactly the opposite of how I think I should feel OFF of medication. It’s crazy.

I’m sharing this because it seems that each time I write about my experience(s) with mental health, I’m reassured that I’m not the only one going through these exact same circumstances. It’s so helpful to know that I may feel crazy in the head (not that there’s anything wrong with that!) and I’m not alone AND that it won’t last. I’m looking forward to starting the new medication to maybe help balance some of this ickiness in my head and body out, as well as get me back to my awesome, cheery self. I’m positive that with my doctor’s help and listening, we will get the right medication figured out. Until then, please forgive me if I seem out of it. I am.

You may also like...

2 Responses

  1. Willi says:

    Hang in there! We go this.

Leave a Reply

Your email address will not be published. Required fields are marked *

%d bloggers like this: